Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Less menstrual flow, taking contraceptive pills before periods. Now bleeding and pain. Why is this happening?

User rating for this question
Very Good
Answered by
Practicing since : 1999
Answered : 158 Questions
Question
HI, I JUST HAD MY PERIODS WHICH STARTED ON THE 2ND OF THIS MONTH WHICH LASTED TILL THE 4TH,BUT THE FLOW WAS LESS.I WAS ON CONTRECEPTIVE PILLS BEFORE MY PERIODS NOW I STOPPED TAKING IT,.BUT TODAY MORNING I STARTED GETTING BLEEDING AND I HAVE SLIGHT PAIN TOO.WHY IS THIS HAPPENING?
Posted Mon, 23 Apr 2012 in Menstruation and Miscarriage
 
 
Answered by Dr. Meenakshi Titoria Sahu 1 hour later
Hi,

Thanks for posting your query.

Based on your history, I can think of 2 possible causes:

1. Pregnancy - If you have involved in unprotected sexual intercourse, then pregnancy needs to be ruled out. I advise is to go for pregnancy test to rule it out.

2. Hormonal fluctuation - If this test is negative than this bleeding could be because of hormonal fluctuation. Such fluctuations are common when some one stops pill intake after long use say one year or more.

A few other possibilities such as infection, uterine and ovarian conditions can cause irregular bleeding and pain. If the symptoms persist, then it is wise to consult your primary doctor. Physical examination and some investigations like ultrasound of uterus and ovaries are entailed.

Hope this answers your query. Should you have any more additional concerns related to my recommendations, I am available to address them.

Best wishes,

Regards
Above answer was peer-reviewed by
 
Follow-up: Less menstrual flow, taking contraceptive pills before periods. Now bleeding and pain. Why is this happening? 4 hours later
I stopped taking contraceptive pills 6 days before my periods and i'm getting this bleeding now,after my period ther is a gap of 8-9 days.Is it possible for me to become pregnant?can i do the preganancy test now or do i need to wait?
 
 
Answered by Dr. Meenakshi Titoria Sahu 15 hours later
Hi,
Thanks for the follow up.

In your case possibility of pregnancy seems to be less but still you should do the pregnancy test.

You can do the test now.

Wishing you good health.

Best wishes

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor